question-icon

What causes swelling and redness between knee and ankle?

default
Posted on Fri, 27 Nov 2015
Question: Between knee and ankle swallen deep red color when I tried to get out of bed this am it. Took about an hour the pain was so bad I was crying, I didn't even cry with kidney blockage. To get to the bathroom it. Took another 30 minutes each step was the worse pain,worse than childbirth it eased up on the way back but I still had to hang onto the walls of the hallway. I raise my feet and a little later tried getting up again, pain but not as sever it hurts so bad. What do I do
doctor
Answered by Dr. Muhammad Hanif (3 hours later)
Brief Answer:
Seems to be due to inflammation.

Detailed Answer:
Thanks for the consultation at my virtual clinic HCM!
I have carefully worked through your case, and can well realize your health worries. Being your physician, I will take care all of your medical concerns today and will put my best efforts to get you out of this situation.

Probabilities:-
It seems to be due to inflammation. The other possibility may be, either hypertension or deranged kidney or liver functions causing deranged serum protein levels. Some medications also cause swelling of the extremities.


Take Ibuprofen for pain and if there is an inflammatory process it will get resolved and you will get better. When you sleep, keep pillow beneath legs to raise them above heart levels.


If you feel nothing is working anymore for you, consult your Primary care physician for complete evaluation. He may go for heart evaluation and some blood work may also be needed to go for the pet diagnosis. He may also review your medications. Treatment goes according to the cause then.


Hope I answered all of your questions. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you with expert opinion. Please don't forget to give Five Star rating to help me assist my patients in a better way; and, please don't forget to 'Close This Discussion'.
For any disease you have, a timely follow-up is very necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in the start of your questions at HCM & I will be with you in no time).


Regards!
DR. XXXXXXX HANIF
USA

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Muhammad Hanif

General & Family Physician

Practicing since :2009

Answered : 2369 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes swelling and redness between knee and ankle?

Brief Answer: Seems to be due to inflammation. Detailed Answer: Thanks for the consultation at my virtual clinic HCM! I have carefully worked through your case, and can well realize your health worries. Being your physician, I will take care all of your medical concerns today and will put my best efforts to get you out of this situation. Probabilities:- It seems to be due to inflammation. The other possibility may be, either hypertension or deranged kidney or liver functions causing deranged serum protein levels. Some medications also cause swelling of the extremities. Take Ibuprofen for pain and if there is an inflammatory process it will get resolved and you will get better. When you sleep, keep pillow beneath legs to raise them above heart levels. If you feel nothing is working anymore for you, consult your Primary care physician for complete evaluation. He may go for heart evaluation and some blood work may also be needed to go for the pet diagnosis. He may also review your medications. Treatment goes according to the cause then. Hope I answered all of your questions. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you with expert opinion. Please don't forget to give Five Star rating to help me assist my patients in a better way; and, please don't forget to 'Close This Discussion'. For any disease you have, a timely follow-up is very necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in the start of your questions at HCM & I will be with you in no time). Regards! DR. XXXXXXX HANIF USA